# SDR CA060227001

- Difficulty date: February 26, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Assy
- Part number: 21599
- Condition: Leaking
- Location: Rt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, A
- Precautionary procedure: O

## Discrepancy

BRAKES ON RT MLG CAUGHT FIRE DURING LANDING AND CAUSED A 'FLASH FIRE'.  FIRE WAS CAUSED BY FLUID LEAKING FROM BRAKE UNIT AND COMING INTO CONTACT WITH HOT BRAKING SURFACE.  AN OFF-DUTY PILOT WITNESSED INCIDENT FROM PAX CABIN AND REPORTED FIRE WAS A 'FLASH BALL' THAT EXTINGUISHED ALMOST IMMEDIATELY.  A/C’S FWD MOTION AND PROP WASH BLEW SMOKE AND FLAMES AFT. BOTH TIRES BLEW, FIRE DEPART WERE ON SCENE APPROX 3 MINS AFTER INCIDENT AND COOLED GEAR DOWN, INITIALLY WITH A MIST AND THEN WITH A SPRAY AND THEN A FAN WAS USED TO FURTHER REDUCE TEMP. TEMP READING TAKEN APPROX 23 MINS AFTER INCIDENT SHOWED 350 DEGREES F.  A TEMP READING TAKEN A FURTHER 10 MINS LATER SHOWED 240 DEGREES F.  A VISUAL INSPECTION OF LWR END OF DR
